Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 276, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 7, 2012, 4:19 PM CDT for 4 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 4:19 PM CDT (21:19 UTC)
- Expired
- Sep 7, 2012, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 160 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS53 KSGF 072119
SVRSGF
MOC091-149-203-215-072200-
/O.NEW.KSGF.SV.W.0276.120907T2119Z-120907T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MOUNTAIN VIEW...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BIRCH TREE...MONTIER...MOUNTAIN VIEW...PEACE VALLEY...PINE CREST...
POMONA...ROVER...TERESITA...THOMASVILLE...WHITE CHURCH AND WILLOW
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3713 9140 3660 9142 3677 9197 3705 9200
TIME...MOT...LOC 2119Z 266DEG 22KT 3693 9182
HAIL...1.00IN
WIND...60 MPH
$$
HATCH1 follow-up statement
060 WWUS53 KSGF 072155 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 PM CDT FRI SEP 7 2012 MOC091-149-203-215-072205- /O.EXP.KSGF.SV.W.0276.000000T0000Z-120907T2200Z/ HOWELL MO-OREGON MO-SHANNON MO-TEXAS MO- 455 PM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS... SOUTHWESTERN SHANNON...NORTHWESTERN OREGON AND NORTHEASTERN HOWELL COUNTIES WILL EXPIRE AT 500 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3713 9140 3660 9142 3677 9197 3705 9200 TIME...MOT...LOC 2155Z 266DEG 22KT 3694 9155 $$ HATCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:44 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 7, 3:44 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 PM CDT FRI SEP 7 2012 ...MESO-SCALE FORECAST DISCUSSION... .UPDATE... /ISSUED 330 PM CDT FRI SEP 7 2012/ A COMPLEX FORECAST SCENARIO CONTINUED TO TAKE SHAPE THIS AFTERNOON AHEAD OF A POSITIVE TILT UPPER TROUGH DROPPING SOUTH INTO THE CENTRAL U.S. AND ASSOCIATED COLD FRONT THAT STRETCHED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS. THIS FRONT WILL PUSH STEADILY SOUTHEAST AND REACH THE INTERSTATE 44 CORRIDOR BY LATE AFTERNOON. ALSO MONITORING A MINOR SHORTWAVE TRACKING ACROSS SOUTHERN MISSOURI AHEAD OF THE FRONT. THUNDERSTORMS HAD RAPIDLY DEVELOPED AND INTENSIFIED ALONG THE APPROACHING COLD FRONT FROM WEST CENTRAL MISSOURI INTO SOUTHEASTERN KANSAS. THESE STORMS WILL CONTINUE TO CONGEAL AND MOVE FAIRLY RAPIDLY TO THE EAST. THESE STORMS WILL BECOME INCREASINGLY SURFACE BASED AND TAP INTO MODERATE INSTABILITY OF NEAR 2500 J/KG OF CAPE. NEARLY UNIDIRECTIONAL DEEP LAYER WIND FIELD AND INCREASING DEEP LAYER SHEAR WILL SUPPORT THE POTENTIAL OF DAMAGING WINDS. REPORTS FROM SOUTHEASTERN KANSAS INDICATE GUSTS UP TO 68 KTS AT COFFEYVILLE. IN ADDITION HEIGHT FALLS AND STEEPENING LAPSE RATES WILL SUPPORT THE POTENTIAL OF LARGE HAIL. HAIL UP TO THE SIZE OF TENNIS BALLS HAVE BEEN REPORTED IN SOUTHEASTERN KANSAS. ADDITIONAL SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AHEAD OF A MINOR SHORTWAVE. RAIN AND LIGHTNING WILL PERSIST INTO THE EVENING HOURS BEHIND THE LEADING LINE OF STORMS. THOSE WITH OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND EVENING SHOULD CLOSELY MONITOR THE WEATHER. FOSTER && .DISCUSSION... MUCH COOLER AND DRIER WEATHER WILL ARRIVE BEHIND THE FRONT LATER TONIGHT AND INTO THE WEEKEND. NORTH WINDS WILL BE GUSTY BEHIND THE FRONT THIS EVENING INTO SATURDAY. HIGHS SATURDAY WILL REMAIN IN THE 70S WITH LOWS THE NEXT FEW NIGHTS IN THE LOWER TO MIDDLE 50S. WARMING TEMPERATURES WILL RETURN NEXT WITH DRY WEATHER CONTINUING THROUGH MID WEEK. FOSTER && .AVIATION... FOR THE 18Z TAFS...CONDITIONS THIS AFTERNOON SHOULD BE VFR IN ADVANCE OF AN APPROACHING COLD FRONT. CURRENT INDICATIONS ARE THAT THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION AFTER 20-21Z AND IMPACT AREA TERMINALS THROUGH 02-03Z. DURING THIS PERIOD...MVFR TO OCCASIONAL IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IF STORMS MOVE OVER THE AERODROMES. OTHERWISE...EXPECT MVFR CONDITIONS. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN FROM 06-07Z THROUGH SUNRISE IN THE WAKE OF THE COLD FRONT AS COOLER AIR FILTERS INTO THE AREA. GENERALLY VFR CONDITIONS ARE THEN EXPECTED AFTER SUNRISE SATURDAY. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 7, 4:19 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT FRI SEP 7 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 419 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EAST ACROSS THE OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING. THERE IS AN ELEVATED RISK FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 80 MPH...LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE PRIMARY LINE OF STORMS WILL EXTEND FROM THE LAKE OF THE OZARKS TO SPRINGFIELD AND CASSVILLE BY 5 PM...AND FROM NEAR VIENNA TO FORT LEONARD WOOD AND GAINESVILLE BY 7 PM. THE ELEVATED RISK FOR SEVERE WEATHER WILL PERSIST THROUGH 9 PM AS THE STORMS PROGRESS EAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS. GENERAL SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE COLD FRONT WITH THE RISK OF FREQUENT CLOUD TO GROUND LIGHTNING CONTINUING THROUGH MIDNIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS FAR SOUTH CENTRAL MISSOURI AHEAD OF THE STORMS. GUSTY NORTH WINDS UP TO 30 MPH WILL FOLLOW THE FRONTAL PASSAGE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Sep 7, 3:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 11 W COLUMBUS 37.17N 95.04W
09/07/2012 E60 MPH CHEROKEE KS EMERGENCY MNGR
&&
WISELocal storm report, Sep 7, 3:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG LAMAR 37.49N 94.28W
09/07/2012 BARTON MO EMERGENCY MNGR
LARGE TREES REPORTED DOWN INT THE TOWN OF LAMAR.
&&
HATCHLocal storm report, Sep 7, 3:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST LAMAR 37.49N 94.28W
09/07/2012 E65 MPH BARTON MO EMERGENCY MNGR
&&
HATCHLocal storm report, Sep 7, 4:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG NEVADA 37.84N 94.35W
09/07/2012 VERNON MO LAW ENFORCEMENT
TREE FELL ON A HOUSE.
&&
WISELocal storm report, Sep 7, 4:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG WEBB CITY 37.15N 94.48W
09/07/2012 JASPER MO 911 CALL CENTER
MUTIPLE TREES DOWN THROUGH OUT COUNTY.
&&
WISELocal storm report, Sep 7, 4:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
09/07/2012 CRAWFORD KS FIRE DEPT/RESCUE
POWER LINES DOWN IN PITTSBURG.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM CDT | Special Weather Statement | SGF | Stone | 24 min |
| Sep 6, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 27 min |
| Sep 6, 10:15 PM CDT | Special Weather Statement | SGF | Miller | 30 min |
| Sep 6, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 28 min |
| Sep 7, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Sep 7, 2:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Sep 7, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 52 min |
| Sep 7, 3:28 PM CDT | Special Weather Statement | SGF | Howell | 32 min |
| Sep 7, 3:31 PM CDT | Special Weather Statement | SGF | Howell | 29 min |
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 39 min |
| Sep 7, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 66 min |
| Sep 7, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 57 min |
| Sep 7, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Hickory, Jasper, Lawrence and 2 more | 55 min |
| Sep 7, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Christian, Dade, Greene, Hickory, Jasper and 3 more | 55 min |
| Sep 7, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster, Wright | 50 min |
| Sep 7, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 18 min |
| Sep 7, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 49 min |
| Sep 7, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 44 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 16 min |
| Sep 7, 5:00 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 18 min |
| Sep 7, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 50 min |
| Sep 7, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 52 min |
| Sep 7, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
| Sep 7, 5:52 PM CDT | Tornado Warning | SGF | Texas | 22 min |
| Sep 7, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 30 min |
| Sep 7, 6:29 PM CDT | Special Weather Statement | SGF | Dent | 31 min |
| Sep 7, 6:46 PM CDT | Special Weather Statement | SGF | Oregon | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.